MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PSEE45A
Medical Device Problem Codes Difficult to Open or Close (2921); No Apparent Adverse Event (3189); Activation Failure (3270); Activation Problem (4042)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a liver transplant procedure, the device was fired and subsequently jammed in the closed position, preventing the jaws from being opened.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 9/30/2026 d4: batch #unk.Additional information was requested, and the following was obtained: was the device locked on tissue with the jaws closed? if yes, what steps were taken to open the jaws? (pull open the closing trigger, press home button, use bailout) all the above if the jaws could not be opened, how was the device removed manual override did the jaws eventually open? no could you please clarify if there were any patient consequences? surgeon corrected the previous report, there was no patient harm could you please clarify if there were any change in the post-operative care of the patient as a result of the event? there was not could you please provide more details regarding how the device was removed from the patient tissue using the manual override? device fired, successfully deploying the staples and cutting the tissue.The device wouldn't open, it was unknown if the blade retracted safely, so manual override was ratcheted to be certain.Was the device successfully removed without opening the jaws, or was the tissue cut in order to remove the device? successfully removed you indicated that the device was removed using the manual override; however, you also stated that the jaws did not eventually open.Could you please clarify whether the jaws opened at any point during the removal process? if so, please describe the actions or steps taken the jaws did not open.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device psee45a lot number a9m27t and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50947554
Report Number3005075853-2026-08124
Device Sequence Number13374800
Product Code GDW
UDI-Device Identifier10705036015352
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPSEE45A
Device Lot NumberA9M27T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown